MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; XFORCE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER; XFORCE
Model Number 996101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that there was a hole in the balloon on the inflation device.
 
Additional Manufacturer Narrative
The reported event was confirmed as use-related.The evaluation report of the returned sample, submitted by futurematrix interventional, stated that a severe kink was observed on the balloon portion of the inner shaft.When an in-house 0.038" guidewire was inserted, it did not pass freely due to the kink noted.When the catheter sample was visually inspected under 20x magnification, it showed evidence of excessive force applied upon insertion of the guidewire; possibly under excessive compression.This is evident of the rip / hole of the balloon; the hole showed evidence of a pushing force and not that of a burst rupture.The force applied had caused the damage of the inner shaft and a rip in the balloon.Futurematrix interventional concludes that the root cause of this failure was excessive force applied by user.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "if resistance is felt when removing either the catheter or the guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.Applying excessive force to the catheter can result in tip breakage or balloon separation." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there was a hole in the balloon on the inflation device.

Brand Name
BARD® X-FORCE® NEPHROSTOMY BALLOON DILATION CATHETER
Common Device Name
XFORCE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9503842
Report Number1018233-2019-08156
Device Sequence Number3341592
Product Code LJE
UDI-Device Identifier10801741127660
UDI-Public(01)10801741127660
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number996101
Device Catalogue Number996101
Device Lot NumberBMDNFM11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date02/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1